Alert archive / New York / Coastal Flood Statements in 2008
Coastal Flood Statement 9, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jul 22, 2008, 5:30 PM EDT for Kings County, Suffolk County, New York. It took effect at Jul 23, 2008, 6:00 AM EDT. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 5:30 PM EDT (21:30 UTC)
- In effect from
- Jul 23, 2008, 6:00 AM EDT
- Expired
- Jul 23, 2008, 6:27 AM EDT
- In force
- 27 min
- Issued by
- NWS New York, NY
Counties Kings County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 39 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KOKX 222130 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE UPTON NY 530 PM EDT TUE JUL 22 2008 ...HIGH RISK OF RIP CURRENTS ON WEDNESDAY AT OCEAN BEACHES OF NEW YORK CITY AND LONG ISLAND... NYZ075>077-080-081-231000- /O.NEW.KOKX.CF.S.0009.080723T1000Z-080724T0200Z/ KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 530 PM EDT TUE JUL 22 2008 ...HIGH RISK OF RIP CURRENTS WEDNESDAY... LINGERING SWELLS ASSOCIATED WITH TROPICAL STORM CRISTOBAL IN COMBINATION WITH SOUTHERLY WINDS AROUND 15 MPH WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF RIP CURRENTS ALONG THE OCEAN BEACHES OF NEW YORK. A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. STRONG RIP CURRENTS CAN MOVE YOU AWAY FROM THE SHORELINE VERY QUICKLY. PLEASE CHECK WITH LIFEGUARDS BEFORE ENTERING THE WATER...AND DO NOT SWIM IN UNSUPERVISED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...STAY CALM AND DO NOT FIGHT IT. SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF THE CURRENT. THEN SWIM AT AN ANGLE...AWAY FROM THE CURRENT...TOWARD THE SHORE. IF YOU ARE UNABLE TO ESCAPE BY SWIMMING...FLOAT OR TREAD WATER. WHEN THE CURRENT WEAKENS...SWIM AT AN ANGLE AWAY FROM THE CURRENT TOWARD THE SHORE. IF AT ANY TIME YOU FEEL YOU WILL NOT BE ABLE TO REACH THE SHORE...DRAW ATTENTION TO YOURSELF BY CALLING OR WAVING FOR HELP. $$
1 follow-up statement
000 WHUS41 KOKX 231027 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE UPTON NY 627 AM EDT WED JUL 23 2008 ...MODERATE RISK OF RIP CURRENTS TODAY... NYZ075>077-080-081-231130- /O.CAN.KOKX.CF.S.0009.000000T0000Z-080724T0200Z/ KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 627 AM EDT WED JUL 23 2008 ...MODERATE RISK OF RIP CURRENTS TODAY AT THE OCEAN BEACHES OF NEW YORK CITY AND LONG ISLAND... SWELLS FROM TROPICAL STORM CRISTOBAL HAVE DIMINISHED AS THE STORM MOVES WELL AWAY FROM THE REGION...THERFORE...THE THREAT OF RIP CURRENTS IS NOW IN THE MODERATE RISK CATEGORY. IF YOU BECOME CAUGHT IN A RIP CURRENT...STAY CALM AND DO NOT FIGHT IT. SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF THE CURRENT. THEN SWIM AT AN ANGLE...AWAY FROM THE CURRENT...TOWARD THE SHORE. IF YOU ARE UNABLE TO ESCAPE BY SWIMMING...FLOAT OR TREAD WATER. WHEN THE CURRENT WEAKENS...SWIM AT AN ANGLE AWAY FROM THE CURRENT TOWARD THE SHORE. IF AT ANY TIME YOU FEEL YOU WILL NOT BE ABLE TO REACH THE SHORE...DRAW ATTENTION TO YOURSELF BY CALLING OR WAVING FOR HELP. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jul 22, 4:39 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 22, 4:39 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 439 PM EDT TUE JUL 22 2008 .SYNOPSIS... A WEAK LOW PRESSURE TROUGH WILL REMAIN OVER THE AREA THROUGH TONIGHT. DEVELOPING LOW PRESSURE OVER THE MIDWEST WILL MOVE INTO PENNSYLVANIA AND UPSTATE NEW YORK ON WEDNESDAY...WHILE ITS LEADING WARM FRONT LIFTS NORTH THROUGH THE REGION. AN ASSOCIATED COLD FRONT WILL THEN STALL JUST WEST OF THE AREA WEDNESDAY AFTERNOON AND NIGHT...WITH THE POTENTIAL FOR HEAVY RAINFALL AS ADDITIONAL WAVES OF LOW PRESSURE MOVE ALONG IT. THE FRONT WILL MOVE ACROSS ON THURSDAY...AND WILL BE EAST OF THE REGION ON FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AN INCREASE IN SUN ACROSS THE REGION THIS AFTERNOON...HAS WORKED TO DESTABILIZE THE ATMOSPHERE...ESPECIALLY NORTH AND WEST OF NEW YORK CITY. MARGINAL TO MODERATE INSTABILITY HAS ALLOWED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON NORTH AND WEST OF NEW YORK CITY. THE STEERING FLOW WILL THEN PUSH THIS ACTIVITY TO THE I-95 CORRIDOR ALONG AND NORTH OF NEW YORK CITY AND SOUTHWEST CONNECTICUT. CONVECTIVE ACTIVITY CONTINUES INTO THE EVENING BEFORE THE DECREASE IN DIURNAL HEATING RESULTS IN WANING CONVECTION THEREAFTER. THE BEST CHANCE OF CONVECTION WILL BE NORTH AND WEST OF THE CITY WHERE THE MOST HEATING HAS OCCURRED AS WELL AS A CLOSER PROXIMITY TO THE SOURCE REGION FOR CONVECTION. LESSOR CHANCES EXIST FURTHER EAST WITH DECREASED INSOLATION THUS FAR AND MORE MARITIME BASED AIRMASS. EXPECT ONLY ISOLATED CONVECTION OVERNIGHT WITH THE LACK OF A WIDESPREAD SOURCE OF LIFT OR INSTABILITY. THERE WILL BE SOME BOUNDARIES AROUND...WHICH COULD HELP SPARK A STRAY SHOWER OR THUNDERSTORM. HAVE UNDERCUT GUIDANCE TEMPERATURES OVERNIGHT...ESPECIALLY ACROSS THE NORTHWESTERN PORTION OF THE CWA DUE TO THE LIKELIHOOD OF RAIN BRINGING TEMPERATURES DOWN TO THE DEW POINTS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A COLD FRONT WILL BECOME NEARLY STATIONARY AS IT APPROACHES THE COAST ON WEDNESDAY. THIS BOUNDARY WILL THEN SPEND WEDNESDAY NIGHT INTO THURSDAY CRAWLING ACROSS THE REGION. WAVES OF LOW PRESSURE WILL LIKELY DEVELOP ON THE BOUNDARY AND THEN LIFT UP ALONG THE FRONT. THE SLOW MOVING NATURE OF THE FRONT...AND THE EVENTUALLY ALIGNMENT OF THE VERTICAL WIND PROFILE TO THE ORIENTATION OF THE FRONT WILL LEAD TO THE TRAINING OF PRECIPITATION. MEANWHILE...A DEEP LAYERED SOUTHERLY FLOW WILL TRANSPORT COPIOUS AMOUNTS OF SUB-TROPICAL MOISTURE UP THE EASTERN SEABOARD ON THE OCEANIC SIDE OF THE FRONTAL BOUNDARY. THIS...COMBINED WITH DYNAMICS PROVIDED BY AN APPROACHING UPPER LEVEL TROUGH THAT IS ABOUT TO PINCH OFF INTO A CLOSED LOW...WILL LEAD TO AN UNSTABLE ATMOSPHERE CAPABLE OF ORGANIZED CONVECTION. THE THREAT OF CONVECTION WILL INCREASE DURING THE DAY ON WEDNESDAY AND THEN BE OMNIPRESENT WEDNESDAY NIGHT BEFORE STARTING TO TAPER OFF FROM WEST TO EAST ON THURSDAY AS THE FRONT CREEPS EASTWARD. THERE IS QUITE A SPREAD IN MODEL SOLUTIONS CONCERNING THE PLACEMENT OF THE FRONT. BUT...HAVE LEANED HEAVILY TOWARD A SLOWER SOLUTION DUE TO THE DEVELOPING 500 HPA CUTOFF LOW OVER THE EASTERN GREAT LAKES. FLOW SHOULD BECOME MORE ZONAL FRIDAY AS THE CUTOFF LOW LIFTS NORTH BACK INTO CANADA. THIS WILL RESULT IN THE RETURN OF DRY WEATHER TO THE TRI-STATE REGION. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... INITIALLY DRY CONDITIONS WILL GIVE WAY TO CHANCE POPS THROUGH MOST OF THE PERIOD AS AN UNUSUAL MIDSUMMER CUTOFF UPPER LOW TO THE NORTH SPINS SHORTWAVE ENERGY THROUGH THE AREA. AN APPROACHING SURFACE BOUNDARY COMBINED WITH DIURNAL HEATING WARRANT CHANCE POPS FOR SATURDAY AFTERNOON AND EVENING...WHILE THE NEXT COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE ON SUNDAY. THE CUTOFF LOW WILL PERSIST THROUGH EARLY NEXT WEEK...KEEPING THE PATTERN UNSETTLED THROUGH AT LEAST TUESDAY. MODELS DISAGREE ON EXACT TIMING OF CONVECTION...ALTHOUGH FEEL THE BEST CHANCES WILL BE WITH AFTERNOON HEATING EACH DAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... ATM IS UNSTABLE JUST N AND W OF KNYC. SFC FRONT HAS BACKED THRU THE REGION AND STRETCHES FM THE LOWER HUDSON VALLEY INTO ERN NJ. LOW PRES IS DEEPENING OVER SERN PA. S/WV OVER CNTRL PA PROGGED TO REACH WRN FCST AREA AFT 18Z. THIS SHUD INITIATE CONVECTION. STORM MOTION IS THEN EWD AT 15-20KT. IF STORMS DO NOT INITIATE IN THE W BY 23Z...DO NOT EXPECT FIRST ROUND OF CONVECTION TO IMPACT THE CWA. WINDS ABV THE SFC INCREASE OVERNIGHT WITH ISOLD-SCT ACTIVITY...MAINLY SRN TERMINALS AS LLJET PROGGED TO BE ESE. MOIST SLY FLOW INCREASES AFT 12Z WITH LOW CIGS/BR THEN INCREASING TSRA CHANCES. MAY BE SOME BREAKS IN THE MVFR/IFR CONDITIONS IN SUBSIDENCE BEHIND THE OVERNIGHT CONVECTION. OUTLOOK FOR 18Z WEDNESDAY THROUGH SATURDAY... MOISTURE INCREASES WITH +TSRA POSSIBLE LATE WED INTO WED NIGHT. POTENTIAL EXISTS FOR THE HEAVIEST AXIS TO BE W OF KNYC TERMINALS PER MODEL UNCERTAINTY. RA EXITS LATE THU AFTN/EVE AS THE MAIN COLD FRONT CLEARS THE REGION. ATTM...MAINLY VFR FOR THE REMAINDER OF THE EXTENDED...WITH POSSIBLE MVFR OVERNIGHT FRI INTO SAT. && .MARINE... AN INCREASING SOUTHERLY FLOW WEDNESDAY AHEAD OF SLOWLY MOVING FRONTAL SYSTEM WILL BUILD SEAS ON THE OCEAN BACK TO SMALL CRAFT LEVELS. THE FORWARD PROGRESSION OF THE FRONT WILL SLOW AS AN UPPER LEVEL TROUGH BECOMES A CLOSED LOW. THIS FRONT WILL NOW CRAWL ACROSS THE WATERS THURSDAY NIGHT INTO FRIDAY...LIKELY KEEPING SEAS AT SMALL CRAFT LEVELS INTO FRIDAY. HIGH PRESSURE OVER THE ATLANTIC BECOMES ESTABLISHED AGAIN ACROSS THE WATERS LATER FRIDAY AND SATURDAY. WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS ON ALL THE AREA WATERS...ALTHOUGH SOME STRONGER GUSTY WINDS WILL BE POSSIBLE IN THUNDERSTORMS. HAVE DECIDED NOT TO RAISE FLAGS FOR SCA FOR HAZARDOUS SEAS FOR LATE IN THE SECOND PERIOD AT THIS POINT...AS THE WINDS SHOULD QUICKLY INCREASE TO SCA SHORTLY THEREAFTER. DO NOT WANT ANY CONFUSION WITH HEADLINES...SO WILL ALLOW LATER SHIFT TO SEND A MORE CONSISTENT MESSAGE FOR ALL WATERS. SEAS SHOULD BUILD TO SCA CRITERION DURING THE DAY ON SATURDAY AS SOUTHERLY FLOW INCREASES AHEAD OF THE NEXT COLD FRONT. SEAS ARE EXPECTED TO BE IN THE 5-8 FT RANGE THROUGH SUNDAY...UNTIL FINALLY SUBSIDING BELOW SCA CRITERION LATE IN THE DAY. && .HYDROLOGY... SCATTERED CONVECTION THROUGH THIS EVENING COULD PRODUCE BRIEF DOWNPOURS WITH LOCALIZED URBAN/POOR DRAINAGE FLOODING...MAINLY NORTH AND WEST OF NEW YORK CITY. FLOODING MAY BECOME A CONCERN WEDNESDAY NIGHT INTO THURSDAY AS THE REGION CONTINUES TO RECEIVE WAVES OF PRECIPITATION. WILL HOLD OFF ON THE ISSUANCE OF A WATCH AT THIS POINT...DUE TO THE FACT THAT THE DRY WEATHER OF LATE AND FULL SUMMER GREENUP WILL ALLOW US TO ABSORB AT LEAST AN INCH OR TWO WITHOUT ENCOUNTERING SIGNIFICANT WIDESPREAD FLOODING PROBLEMS. AT THIS POINT...EXPECT QPF AMOUNTS OF BETWEEN TWO AND THREE INCHES IN A 30 HOUR PERIOD FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. THIS IS BELOW FLASH FLOOD GUIDANCE...BUT WILL LIKELY RESULT IN AT LEAST MODERATE FLOODING PROBLEMS...PRIMARILY ON SMALL RIVERS AND STREAMS...LOW LYING...POOR DRAINAGE AND HIGHLY URBAN AREAS. WILL HIGHLIGHT IN THE HWO FOR NOW. && .EQUIPMENT... ON JULY 28TH...AMBROSE LIGHT TOWER WILL BE DECOMMISSIONED. NO DATA WILL BE AVAILABLE FROM THIS STATION UNTIL A SUITABLE REPLACEMENT IS ESTABLISHED. THIS WILL BE A SIGNIFICANT DATA LOSS FOR MARINERS IN AND AROUND THE ENTRANCE TO NEW YORK HARBOR. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 22, 5:31 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 531 AM EDT TUE JUL 22 2008 CTZ005-009-NJZ002>006-011-NYZ067>077-231015- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 531 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. A WEAK SURFACE TROUGH AND APPROACHING MID LEVEL DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE VERY WARM AND UNSTABLE AIR MASS IN PLACE. SOME OF THESE COULD PRODUCE DAMAGING WIND GUSTS...FREQUENT LIGHTNING...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS ON WEDNESDAY...AND SIGNIFICANT RAINFALL FROM WEDNESDAY INTO THURSDAY... AS A COLD FRONT STALLS ACROSS THE AREA. A FLASH FLOOD WATCH MAY BE ISSUED IN THE NEXT DAY OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN FROM WEDNESDAY INTO THURSDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-231015- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 531 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL WEDNESDAY NIGHT INTO THURSDAY...AS A COLD FRONT STALLS NEAR THE AREA. A FLASH FLOOD WATCH MAY BE ISSUED IN THE NEXT DAY OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM WEDNESDAY NIGHT INTO THURSDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-231015- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 531 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. A WEAK SURFACE TROUGH AND APPROACHING MID LEVEL DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE VERY WARM AND UNSTABLE AIR MASS IN PLACE. SOME OF THESE COULD PRODUCE WIND GUSTS OVER 35 KT...FREQUENT LIGHTNING...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM PREDICTION CENTER HAS FORECAST ANOTHER SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WEDNESDAY. THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING COULD ONCE AGAIN PRODUCE WIND GUSTS OVER 35 KT...FREQUENT LIGHTNING...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BOTH TODAY AND WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-231015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 531 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
In the hours before
Special weather statement, Jul 22, 4:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 413 PM EDT TUE JUL 22 2008 NYZ067-222045- ORANGE- 413 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTER...OR NEAR MONROE...AND MOVING NORTHEAST AT 12 MPH. PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING CHESTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jul 22, 5:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 514 PM EDT TUE JUL 22 2008 NJZ002>004-NYZ068>070-222215- BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-WESTERN PASSAIC- 514 PM EDT TUE JUL 22 2008 ...HEAVY RAIN WILL IMPACT NORTHWESTERN BERGEN...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF HEAVY RAINFALL STRETCHING FROM WESTERN PASSAIC COUNTY NORTHEASTWARD TO PUTNAM COUNTY...AND MOVING NORTHEAST AT 12 MPH. THE RAIN WILL CAUSE WIDESPREAD PONDING ON ROADS...AND REDUCE THE VISIBILITY. JC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:36 PM EDT | Areal Flood Advisory | OKX | Orange | 114 min |
| Jul 22, 7:52 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens | 83 min |
Nearby
Coastal Flood Statements in New York, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.